Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Algebraic meridians of knot groups


Author: Chichen M. Tsau
Journal: Trans. Amer. Math. Soc. 294 (1986), 733-747
MSC: Primary 57M25; Secondary 57M05
MathSciNet review: 825733
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose the conjecture that every automorphism of a knot group preserves the meridian up to inverse and conjugation. We establish the conjecture for all composite knots, all torus knots, most cable knots, and at most one exception for hyperbolic knots; moreover we prove that the Property P Conjecture implies our conjecture. We also investigate hyperbolic knots in more detail, and give an example of figure-eight knot group and its automorphisms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 57M05

Retrieve articles in all journals with MSC: 57M25, 57M05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0825733-1
PII: S 0002-9947(1986)0825733-1
Keywords: Knot manifold, knot group, presentation, automorphism of knot group, torus knot, composite knot, cable knot, hyperbolic knot, surgery manifold
Article copyright: © Copyright 1986 American Mathematical Society